Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 21, 2016, 7:36 PM PST for Orange County, San Diego County, California. It took effect at Jan 22, 2016, 3:00 PM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 7:36 PM PST (03:36 UTC)
- In effect from
- Jan 22, 2016, 3:00 PM PST
- Expired
- Jan 24, 2016, 3:00 PM PST
- In force
- 48 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WHUS46 KSGX 220336 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 736 PM PST THU JAN 21 2016 ...HIGH SURF ADVISORY THIS WEEKEND... .AN ELEVATED/LONG PERIOD WEST-NORTHWEST SWELL WILL CREATE HIGH SURF ALONG WEST-FACING BEACHES FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON. HIGHEST SURF...WITH SETS TO 8 FT...ARE EXPECTED NORTH OF NEWPORT BEACH AND SOUTH DEL MAR. STRONG RIP CURRENTS ARE ARE LIKELY THROUGH THE PERIOD...AND AND MINOR COASTAL FLOODING OF LOW-LYING BEACH AREAS IS POSSIBLE DURING THE HIGHEST TIDES. CAZ043-552-221200- /O.NEW.KSGX.SU.Y.0004.160122T2300Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 736 PM PST THU JAN 21 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 3 PM PST SUNDAY. * SURF...4 TO 8 FEET ON WEST-FACING BEACHES NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...FRIDAY AFTERNOON THROUGH SUNDAY AFTERNOON. * HIGHEST TIDES...6.6 FT AT 07:30 AM PST FRIDAY. 6.5 FT AT 08:10 AM PST SATURDAY. 6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
8 follow-up statements
631 WHUS46 KSGX 220946 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 AM PST FRI JAN 22 2016 ...HIGH SURF THIS WEEKEND... .A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL DEVELOP TODAY TO CREATE HIGH SURF THIS WEEKEND. A SECOND SWELL WILL ARRIVE SATURDAY NIGHT TO MAINTAIN THE HIGH SURF INTO SUNDAY. THE SWELL AND SURF WILL GRADUALLY SUBSIDE SUNDAY. CAZ043-552-222200- /O.CON.KSGX.SU.Y.0004.160122T2300Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 146 AM PST FRI JAN 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST SUNDAY... * SURF...4 TO 8 FEET. OCCASIONAL SETS TO 9 FEET SOUTH OF DEL MAR. * TIMING...THIS AFTERNOON THROUGH EARLY SUNDAY AFTERNOON. HIGHEST SURF WILL BE TONIGHT THROUGH SATURDAY MORNING. * HIGHEST TIDES...6.6 FT AT 07:30 AM PST TODAY. 6.5 FT AT 08:10 AM PST SATURDAY. 6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
006 WHUS46 KSGX 222110 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST FRI JAN 22 2016 ...HIGH SURF AND STRONG RIP CURRENTS THIS WEEKEND... .A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL CONTINUE TO BUILD TODAY TO CREATE HIGH SURF LATE THIS AFTERNOON THROUGH MOST OF SATURDAY. A SECOND SWELL WILL ARRIVE SATURDAY NIGHT TO MAINTAIN THE HIGH SURF INTO SUNDAY. THE SWELL AND SURF WILL GRADUALLY SUBSIDE SUNDAY. CAZ043-552-230600- /O.CON.KSGX.SU.Y.0004.160122T2300Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 110 PM PST FRI JAN 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...6 TO 9 FEET WITH SETS TO 11 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THIS AFTERNOON THROUGH EARLY SUNDAY AFTERNOON. * HIGHEST TIDES...6.5 FT AT 08:10 AM PST SATURDAY. 6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO HARRISON
562 WHUS46 KSGX 230518 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 918 PM PST FRI JAN 22 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .LARGE WEST-NORTHWEST SWELLS WILL CREATE HIGH SURF ALONG PORTIONS OF SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES THROUGH SUNDAY. STRONG RIP CURRENTS ARE LIKELY THROUGH THE PERIOD. THE SWELL AND SURF WILL GRADUALLY SUBSIDE LATE SUNDAY. CAZ043-552-231400- /O.CON.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 918 PM PST FRI JAN 22 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...6 TO 9 FEET WITH SETS TO 11 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THROUGH SUNDAY AFTERNOON. * HIGHEST TIDES...6.5 FT AT 08:10 AM PST SATURDAY. 6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JJT HTTP://WWW.WEATHER.GOV/SANDIEGO
879 WHUS46 KSGX 231332 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 532 AM PST SAT JAN 23 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .LARGE WEST-NORTHWEST SWELLS WILL CREATE HIGH SURF ALONG PORTIONS OF SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES THROUGH SUNDAY. STRONG RIP CURRENTS ARE LIKELY THROUGH THE PERIOD. THE SWELL AND SURF WILL GRADUALLY SUBSIDE LATE SUNDAY. CAZ043-552-232200- /O.CON.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 532 AM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...6 TO 9 FEET WITH SETS TO 11 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THROUGH SUNDAY AFTERNOON. * HIGHEST TIDES...6.5 FT AT 08:10 AM PST SATURDAY. 6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WEATHER.GOV/SANDIEGO JMB
985 WHUS46 KSGX 232035 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1235 PM PST SAT JAN 23 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .LARGE WEST NORTHWEST SWELLS WILL CONTINUE HIGH SURF ALONG PORTIONS OF SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES THROUGH SUNDAY. STRONG RIP CURRENTS ARE LIKELY THROUGH THE PERIOD. THE SWELL AND SURF WILL GRADUALLY SUBSIDE LATE SUNDAY. CAZ043-552-240600- /O.CON.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 1235 PM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...6 TO 9 FEET WITH SETS TO 11 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THROUGH SUNDAY AFTERNOON. * HIGHEST TIDES...6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
572 WHUS46 KSGX 240546 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 946 PM PST SAT JAN 23 2016 ...HIGH SURF AND STRONG RIP CURRENTS THROUGH SUNDAY... .LARGE WEST NORTHWEST SWELLS WILL CONTINUE HIGH SURF ALONG PORTIONS OF SAN DIEGO COUNTY AND ORANGE COUNTY BEACHES THROUGH SUNDAY. STRONG RIP CURRENTS ARE LIKELY THROUGH THE PERIOD. THE SWELL AND SURF WILL GRADUALLY SUBSIDE LATE SUNDAY. CAZ043-552-241400- /O.CON.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 946 PM PST SAT JAN 23 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...5 TO 8 FEET WITH SETS TO 9 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THROUGH SUNDAY AFTERNOON. * HIGHEST TIDES...6.4 FT AT 08:54 AM PST SUNDAY. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
474 WHUS46 KSGX 241214 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 414 AM PST SUN JAN 24 2016 ...HIGH SURF AND STRONG RIP CURRENTS TODAY... .LARGE WEST NORTHWEST SWELLS WILL CONTINUE HIGH SURF ALONG PORTIONS OF THE SAN DIEGO AND ORANGE COUNTY BEACHES TODAY. STRONG RIP CURRENTS ARE LIKELY AS WELL. SWELL AND SURF WILL GRADUALLY SUBSIDE THIS EVENING. CAZ043-552-242300- /O.CON.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 414 AM PST SUN JAN 24 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * SURF...NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS...5 TO 8 FEET WITH SETS TO 9 FEET. ELSEWHERE...4 TO 7 FEET. * TIMING...THROUGH THIS AFTERNOON. * HIGHEST TIDES...6.4 FT AT 8:54 AM PST THIS MORNING. * IMPACTS...DANGEROUS SWIMMING CONDITIONS DUE TO LARGE WAVES AND STRONG RIP CURRENTS. WAVES OVER-TOPPING JETTIES...MINOR COASTAL FLOODING DURING HIGH TIDE...AND BEACH EROSION ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WEATHER.GOV/SANDIEGO JMB
629 WHUS46 KSGX 242255 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 PM PST SUN JAN 24 2016 ...SURF TO GRADUALLY LOWER THIS AFTERNOON AND TONIGHT... .THE WEST-NORTHWEST SWELL WILL GRADUALLY LOWER THE REST OF THIS AFTERNOON AND TONIGHT. SOME LOCATIONS WILL HAVE LOCAL SETS AROUND 6 OR 7 FEET THE REST OF TODAY...MAINLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF ENCINITAS IN SAN DIEGO COUNTY. THE SURF WILL CONTINUE TO LOWER MONDAY. CAZ043-552-250000- /O.EXP.KSGX.SU.Y.0004.000000T0000Z-160124T2300Z/ SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS- 255 PM PST SUN JAN 24 2016 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE SURF WILL CONTINUE TO LOWER THE REST OF THIS AFTERNOON AND TONIGHT...WITH ONLY LOCAL SURF TO 6 OR 7 FEET REMAINING LATE THIS AFTERNOON. $$ MAXWELL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 1:46 PM PST, 5 hours 50 minutes earlier.
Area forecast discussion, Jan 21, 1:46 PM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PST THU JAN 21 2016 .SYNOPSIS... WARMER AND DRY WITH WEAK OFFSHORE FLOW TODAY AND HIGH CLOUDS BRINGING PARTLY CLOUDY SKIES. CONTINUED PARTLY CLOUDY FRIDAY DUE TO HIGH CLOUDS...WITH MORE DENSE FOG POSSIBLE TONIGHT INTO FRIDAY MORNING NEAR THE COAST. COOLER WITH A CHANCE OF LIGHT SHOWERS MAINLY OVER AND WEST OF THE MOUNTAINS SATURDAY THROUGH EARLY SUNDAY AS A WEAK TROUGH PASSES THROUGH THE REGION. WARMING AND DRYING TREND LATER SUNDAY THROUGH MOST OF NEXT WEEK UNDER A RIDGE OF HIGH PRESSURE AND WEAK OFFSHORE FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VISIBLE SATELLITE INDICATES PATCHES OF HIGH CLOUDS CONTINUING TO MOVE IN FROM THE WEST...WITH SOME STUBBORN FOG/LOW STRATUS ALONG THE IMMEDIATE COAST AND NEARSHORE WATERS OF SOUTHERN ORANGE COUNTY AND NORTHERN SAN DIEGO COUNTY...AND ALSO DOWN ALONG THE BAJA SPINE. THE 12Z MIRAMAR SOUNDING SHOWS A SATURATED LAYER UP THROUGH 800 FEET AGL...AND THEN A 6 DEGREE MARINE LAYER INVERSION. THIS RESULTED IN AREAS OF DENSE FOG FOR THE COAST AND WESTERN VALLEYS OF SAN DIEGO AND ORANGE COUNTY EARLIER TODAY. BANDS OF HIGH CLOUDS MOVING IN FROM THE WEST WILL CREATE AT LEAST PARTLY CLOUDY SKIES FOR THE FORECAST AREA THROUGH TONIGHT. MEANWHILE...OFFSHORE PRESSURE GRADIENTS HAVE WEAKENED COMPARED TO EARLIER THIS MORNING...CURRENTLY AT 7.5 MB FROM SAN DIEGO TO TONOPAH...AND 5.0 MB FROM SAN DIEGO TO LAS VEGAS. THUS...THE STRONGER EASTERLY WINDS HAVE DIMINISHED SOMEWHAT THIS AFTERNOON...AS ONLY A FEW COASTAL FOOTHILL AND PASSES/CANYON LOCATIONS ARE SHOWING SOME 35 MPH GUSTS. THE OFFSHORE GRADIENTS WILL CONTINUE TO RELAX THIS AFTERNOON...WITH THE OFFSHORE WINDS CONTINUING TO WEAKEN THROUGH THE REST OF THE DAY. HOWEVER...THE OFFSHORE WINDS AND A WEAK RIDGE ALOFT ARE BRINGING SOME WARMING TO AREAS OVER AND WEST OF THE COASTAL SLOPES...WITH TEMPERATURES CURRENTLY 5-10 DEGREES HIGHER THAN 24 HOURS AGO. MEANWHILE...THE OTHER MOUNTAIN LOCATIONS AND THE DESERTS ARE SEVERAL DEGREES LOWER THAN AT THIS TIME YESTERDAY. LOCAL WRF INDICATES A SHALLOW MARINE LAYER CONTINUING TONIGHT...RESULTING IN MORE DENSE FOG FOR THE COASTAL PLAIN OF ORANGE COUNTY AND FOR THE COAST AND WESTERN VALLEYS OF SAN DIEGO COUNTY. A DENSE FOG ADVISORY MAY BE NECESSARY. HOWEVER...ITS POSSIBLE THAT THE CONTINUED HIGH CLOUDS COULD INTERFERE WITH FOG FORMATION. PARTLY TO MOSTLY CLOUDY SKIES WILL CONTINUE ON FRIDAY DUE TO CONTINUED HIGH CLOUDS MOVING IN FROM THE WEST. AN APPROACHING TROUGH WILL NUDGE THE UPPER LEVEL RIDGE TO THE EAST. THIS...IN ADDITION TO TRENDING ONSHORE FLOW...WILL CREATE SOME COOLING FOR AREAS WEST OF THE MOUNTAINS...WHILE THE MOUNTAINS AND DESERTS WARM A BIT. AS ONSHORE FLOW INCREASES AND THE TROUGH APPROACHES...THE MARINE LAYER LOOKS TO DEEPEN QUICKLY FRIDAY NIGHT/SATURDAY MORNING UP TO 2500 FEET...WITH STRATUS FILLING MOST OF THE COASTAL BASIN. THE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST AND WEAKEN DURING THE DAY SATURDAY...WITH THE ASSOCIATED COLD FRONT BEING DRAGGED ACROSS SOUTHERN CALIFORNIA LATE SATURDAY. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH OUR AREA ONLY GETTING THE TAIL END OF THE FRONT...AND SO MODEL FORECAST PRECIP AMOUNTS ARE PRETTY LIGHT. RIGHT NOW...THE FORECAST INDICATES STORM TOTAL PRECIP OF: 0.03 TO 0.10 INCHES IN THE COAST AND VALLEYS...0.10-0.30 INCHES IN THE MOUNTAINS...A TRACE TO 0.03 INCHES IN THE HIGH DESERTS...AND A TRACE AT BEST IN THE LOWER DESERTS. SNOW LEVELS ARE MAINLY AT AROUND 6500-7500 FEET...AND A DUSTING TO LOCALLY AN INCH OF SNOW WILL BE POSSIBLE. WITH THE FRONTAL PASSAGE...WESTERLY WINDS WILL INCREASE ALONG MOUNTAIN RIDGES...DESERT SLOPES...THROUGH PASSES AND CANYONS AND INTO WIND FAVORED DESERT AREAS...WHERE WIND GUSTS COULD REACH 50 MPH AND LOCALLY 60 MPH OVERNIGHT SATURDAY. DAY-TIME HIGHS ON SATURDAY LOWER TO SEVERAL DEGREES BELOW NORMAL. A WARMING AND DRYING TREND IS EXPECTED FOR MOST OF THE DAY SUNDAY THROUGH AT LEAST NEXT THURSDAY...DUE TO A BUILDING RIDGE ALOFT AND PERIODS OF GUSTY OFFSHORE FLOW. THE OFFSHORE FLOW SHOULD KEEP MARINE LAYER CLOUDS/FOG FROM DEVELOPING. BY WEDNESDAY...DAY-TIME HIGHS ACROSS THE FORECAST AREA REACH SEVERAL DEGREES ABOVE NORMAL. THE NEXT CHANCE FOR ANY KIND OF STORM SYSTEM DOES NOT LOOK POSSIBLE UNTIL MAYBE NEXT WEEKEND WHEN THE GFS AND ECMWF SHOW THE POTENTIAL FOR A TROUGH TO DROP DOWN ACROSS THE REGION. && .AVIATION... 212055Z...COASTAL/VALLEY AREAS...SOME PATCHY FOG AT THE BEACHES OTHERWISE MOSTLY CLEAR WITH VISIBILITIES UNRESTRICTED THIS AFTERNOON. AFTER 22/05Z TONIGHT PATCHY LOW CLOUDS AND FOG BASED 200- 600 FT MSL WITH TOPS AROUND 800 FT MSL WILL PUSH INLAND ABOUT 5-10 MILES...WITH VISIBILITIES LOCALLY BELOW 1SM IN FOG. THE RISK OF DENSE FOG AT KSAN TONIGHT IS LOWER THAN IT WAS THIS MORNING...BUT CONFIDENCE IN THE TIMING OF THE LOW CLOUDS TONIGHT IS LOW AT KSAN. LOW CLOUDS ARE EXPECTED TO CLEAR MID MORNING FRIDAY...AROUND 22/18Z AT THE COASTLINE. MOUNTAINS/DESERTS...HIGH CLOUDS WITH MAINLY UNRESTRICTED VISIBILITIES. && .MARINE... 100 PM...A LARGE WEST-NORTHWEST SWELL WILL DEVELOP FRIDAY...AND CONTINUE INTO SUNDAY MORNING...BUT IT IS NOT PROJECTED TO BE HAZARDOUS. A BRISK NORTHWEST WIND SATURDAY NIGHT COULD PRODUCE CHOPPY AND HAZARDOUS BOATING CONDITIONS FOR A BRIEF TIME. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY. ALSO...DENSE FOG WILL BE POSSIBLE AGAIN TONIGHT INTO FRIDAY MORNING FOR THE COASTAL WATERS DUE TO A CONTINUED SHALLOW MARINE LAYER. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY. && .BEACHES... 100 PM...HIGH SURF IS EXPECTED FRIDAY NIGHT...AND CONTINUING INT SUNDAY MORNING. SURF OF 4 TO 8 FEET WITH SETS TO 10 FEET CAN BE EXPECTED. THIS WOULD CREATE DANGEROUS SWIMMING CONDITIONS AND BEACH EROSION. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE/BEACHES...SMALL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:25 PM PST | Dense Fog Advisory | SGX | Orange, San Diego | 15 hr |
| Jan 22, 1:10 PM PST | Small Craft Advisory | SGX | 44 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.